U.S. doctors online nowAsk doctors free
San Diego, CA
A 22-year-old female asked:

i started valtrex (valacyclovir) for hsv1 the same time i got a brazilian keratin treatment. i have had significant (loss of ~70%) hair since. which cause this?

2 doctor answers2 doctors weighed in
Dr. Adam Mamelak
Dermatology 21 years experience
Valtrex (valacyclovir) and hairloss: I know of no known reports of Valtrex (valacyclovir) causing hair loss. As well, I do not think it would interact with your brazialian keratin treatment to cause this effect. I recommend you see a dermatrologist to better evaluate what going on and determine why you are loosing so much hair.
Dr. Charles Kattuah
Dentistry 23 years experience
Very rare reaction: In clinical trials alopecia or hair loss was reported <1% but could not be definitely attributed to the medication. I doubt that the medication had anything to do with your loss of hair but anything is possible.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 1, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.